Skip to main content
Log in

On Ulam stability

  • Published:
Israel Journal of Mathematics Aims and scope Submit manuscript

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.


  1. M. Burger and N. Monod, Continuous bounded cohomology and applications to rigidity theory, Geometric and Functional Analysis 12 (2002), 219–280.

    Article  MathSciNet  MATH  Google Scholar 

  2. D. Calegari, scl, MSJ Memoirs, Vol. 20, Mathematical Society of Japan, Tokyo, 2009.

    MATH  Google Scholar 

  3. B. E. Johnson, Approximately multiplicative maps between Banach algebras, Journal of the London Mathematical Society 37 (1988), 294–316.

    Article  MATH  Google Scholar 

  4. D. Kazhdan, On ɛ-representation, Israel Journal of Mathematics 43 (1982), 315–323.

    Article  MathSciNet  MATH  Google Scholar 

  5. N. Monod, An invitation to bounded cohomology, IN International Congress of Mathematicians, Vol. II, European Mathematical Society, Zürich, 2006, pp. 1183–1211.

    Google Scholar 

  6. N. Monod and N. Ozawa, The Dixmier problem, lamplighters and Burnside groups, Journal of Functional Analysis 258 (2010), 255–259.

    Article  MathSciNet  MATH  Google Scholar 

  7. N. Ozawa, Quasi-homomorphism rigidity with non-commutative targets, Journal für die Reine und Angewandte Mathematik 655 (2011), 89–104.

    MATH  Google Scholar 

  8. G. Pisier, Similarity Problems and Completely Bounded Maps, Lecture Notes in Mathematics, Vol. 1618, Springer-Verlag, Berlin, 2001.

    Book  MATH  Google Scholar 

  9. T. Pytlik and R. Swarc, An analytic family of uniformly bounded representations of tree groups, Acta Mathematica 157(1986), 289–309.

    Article  Google Scholar 

  10. P. Rolli, Quasi-morphisms on free groups, arXiv: 0911.4234v2, 2009.

  11. A. I. Shtern, Roughness and approximation of quasi-representations of amenable groups, Mathematical Notes 65 (1999), 760–769.

    Article  MathSciNet  MATH  Google Scholar 

  12. S. M. Ulam, A Collection of Mathematical Problems, Interscience Tracts in Pure and Applied Mathematics, No. 8, Interscience Publishers, New York-London, 1960.

    MATH  Google Scholar 

  13. D. Witte Morris, Bounded generation of SL(n,A) (after D. Carter, G. Keller and E. Paige), New York Journal of Mathematics 13 (2007), 393–421.

    Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to M. Burger.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Burger, M., Ozawa, N. & Thom, A. On Ulam stability. Isr. J. Math. 193, 109–129 (2013).

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI: